MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381444
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.A second lot number was reported for material # 381444 in this complaint: lot # 3181569 mnf 8 jul 2023 exp 30 jun 2026.
 
Event or Problem Description
It was reported that bd insyte autoguard needles break during the retraction process.The following information was provided by the initial reporter: my team is reporting that our latest batch of angiocaths seem to be malfunctioning, particularly when it comes to retracting the needle after placement of the cannula.Needles have snapped off at the hub as well.This obviously poses a serious risk of needle stick and body fluid exposure.This has occurred several times.The customer is not sure exactly how many times this has occurred but it started with their newest inventory of insyte pivs.Describe patient/hcp/user impact: none.
 
Additional Manufacturer Narrative
No photos or physical samples that display the reported condition were available for investigation.A device history record review was completed by our quality engineer team for provided material number 381444 and lot number 3181569 and 3178603.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.Based on the available information, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18279889
Report Number1710034-2023-01408
Device Sequence Number12239605
Product Code FOZ
UDI-Device Identifier00382903814442
UDI-Public(01)00382903814442
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number381444
Device Lot Number3178603
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown